Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 192, NWS Shreveport, LA

May 3, 2000Columbia County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 5:45 PM CDT for Columbia County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2000, 5:45 PM CDT (22:45 UTC)
Expired
May 3, 2000, 6:45 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Columbia County, AR

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:55 PM CDTThunderstorm Wind 52 ETaylor, ARSeveral large trees down.
May 3, 6:05 PM CDTThunderstorm Wind 52 EEmerson, ARNumerous trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 032246
SVRSHV
ARC027-032345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN ARKANSAS

* UNTIL 645 PM CDT

* AT 545 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF TAYLOR 
MOVING EAST NORTHEAST AT 25 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIA
  TAYLOR
  EMERSON

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS( PASSED.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN ARKANSAS
UNTIL 645 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 3, 3:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT WED MAY 3 2000

UPPER LOW CONTINUING TO TRACK SLOWLY EAST THIS AFTERNOON AND WAS
CENTERED ALONG THE RED RIVER NEAR LAKE TEXOMA. MODELS CONTINUE TO
MOVE SYSTEM EAST INTO SOUTHWEST ARKANSAS THEN NORTH NORTH EAST INTO
NORTHERN ARKANSAS BY EARLY FRIDAY. MOISTURE WILL CONTINUE TO BE
PLENTIFUL SO WET FORECAST. POPS WILL BE LIKELY TONIGHT AND THURSDAY
BUT WILL TAPER TO CHANCE THURSDAY NIGHT AND FRIDAY AS LOW PASSES TO
EAST AND WEAKENS. DO NOT EXPECT A LOT OF CHANGE IN TEMPS...SO
CONTINUING WITH PERSISTENCE...MOSTLY LOWER 60S FOR LOWS AND MID 70S
TO NEAR 80 ON HIGHS.

STORMS THIS EVENING WILL BE MOSTLY HAILERS...BUT SOME ROTATION IN ISOLATED
STRONGER STORMS. SEVERE THUNDERSTORM WATCH 231 UNTIL 8 PM CDT.

PRELIMS...

SHV 62/79/65/80 7654
MLU 63/79/64/79 5766
TXK 60/76/62/79 7443
TYR 62/78/63/81 7432
LFK 64/82/65/83 6332

.SHV...NONE.

14

In the hours before

Local storm report, May 3, 2:21 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT TUE MAY 3 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0211 PM    HAWKINS                   TX   1 INCH HAIL
05/03/00   WOOD                           TRAINED STORM SPOTTER
                                          REPORT.

VIII.
Local storm report, May 3, 5:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT TUE MAY 3 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    HAWKINS                   TX   WIND DAMAGE
05/03/00   UPSHUR                         TREES DOWNED JUST NORTH OF
                                          THE COMMUNITY OR NEAR CR
                                          3440. REPORTED BY MEDIA.

0300 PM    LONGVIEW                  TX   WIND DAMAGE
05/03/00   GREGG                          TRAINED SPOTTER REPORTED
                                          POWERLINES DOWNED ACROSS
                                          PORTIONS OF THE CITY
                                          RESULTING IN POWER OUTAGES.

0450 PM    OIL CITY                  LA   0.75 INCH HAIL
05/03/00   CADDO                          REPORTED BY LAW ENFORCEMENT.

0505 PM    5 N BENTON                LA   1.75 INCH HAIL
05/03/00   BOSSIER                        REPORTED BY GENERAL PUBLIC
                                          ON OLD PLAIN DEALING RD.

0515 PM    PLAIN DEALING             LA   75 MPH TSTM GUST
05/03/00   BOSSIER                        MEASURED WIND GUST BY GENERAL
                                          PUBLIC.

0530 PM    SPRINGHILL                LA   0.75 INCH HAIL
05/03/00   WEBSTER                        REPORTED BY STORM SPOTTER

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.